MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICMO 12.6 (-15.5)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced refractive surprise.Due to refractive surprise, the lens was exchanged for same length but different power lens.The problem was resolved.The cause of the event was reported as unknown.
 
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Refractive surprise - each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Additional Manufacturer Narrative
H3 - device evaluation: the lens was returned dry in a microcentrifuge vial.Visual inspection found the lens optic torn and deformed and the lens haptic torn, broken and bent.Dimensional and functional inspection found the lens to be within specifications.Claim #(b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key22153002
Report Number2023826-2025-00788
Device Sequence Number20790818
Product Code MTA
UDI-Device Identifier00840311302116
UDI-Public(01)00840311302116(11)230516(17)260430
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date04/30/2026
Device Model NumberVICMO 12.6 (-15.5)
Device Catalogue NumberVICMO 12.6
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TIP PLUNGER-MODEL-UNK, LOT#-UNK.; INJECTOR MODEL-MSI-PF,LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexFemale